MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Model Number IAP001
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Codes Urinary Tract Infection (2120); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the intra-abdominal pressure monitoring device's luer connection popped off all the time.Not only when patient moves or the taking a pressure reading.Also stated that the connection felt loose like the sampling port was pushing it off.User would like the education on proper setup and concerned about increased risk of catheter associated urinary tract infection due to the luer coming off and set upped with a transducer that was not prepackaged in the kit.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned.The potential root cause for this failure could be due to "incorrect material selection".It was unknown whether the device had met specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indications for use: the bard® intra-abdominal pressure (iap) monitoring device is intended for the monitoring of intra-abdominal pressure via a foley urinary catheter.The measured pressures can be used as an aid in the diagnosis of intra-abdominal hypertension (iah) and the associated clinical syndrome of abdominal compartment syndrome (acs).Device description: the bard® intra-abdominal pressure monitoring device is composed of a tubing set used for infusing fluid into the urinary bladder through the foley catheter sampling port.It utilizes a clamping device to occlude the urinary drainage tubing to form a fluid column through which pressure is measured.Important: the bard® intra-abdominal pressure monitoring device does not include a saline bag, pressure transducer or monitoring system.It adapts to the saline bag, pressure transducer and monitoring system used in your icu.The bard® intra-abdominal pressure monitoring device must be replaced at the time the urinary catheter and/or urinary drainage tubing is replaced.The bard® intra-abdominal pressure monitoring device is for use with bard® foley trays with ez-lok® sampling port.Contraindications ¿ not for use on pediatric patients ¿ not for use on patients with compromised bladder function warnings ¿ use only saline for pressure measurement.¿ ensure tubing fluid path is primed so there are no air bubbles.¿ ensure the iap sampling port is seated tightly to the catheter drainage tubing sampling port prior to use.Precautions ¿ single use only ¿ federal (u.S.A.) law restricts this device to sale by or on the order of a physician.¿ not made with natural rubber latex ¿ sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.¿ this is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Sterile contents: ¿ 30 cc syringe ¿ infusion and pressure transducer tubing ¿ saline bag spike & cap ¿ zeroing stopcock ¿ dead-end transducer cap ¿ proprietary drain tube clamp ¿ valve port ¿ check valves for controlling and directing flow ¿ statlock® foley device." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the intra-abdominal pressure monitoring device's luer connection popped off all the time.Not only when patient moves or they taking a pressure reading.Also stated that the connection felt loose like the sampling port was pushing it off.User would like the education on proper setup and concerned about increased risk of catheter associated urinary tract infection due to the lure coming off and set upped with a transducer that was not prepackaged in the kit.

Brand Name
BARD INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Common Device Name
INTRA-ABDOMINAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key12030395
Report Number1018233-2021-03652
Device Sequence Number16488113
Product Code PHU
UDI-Device Identifier00801741121098
UDI-Public(01)00801741121098
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K070201
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIAP001
Device Catalogue NumberIAP001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer09/22/2021
Initial Report FDA Received Date06/20/2021
Supplement Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;